Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wine and Atripla
Oct 1, 2008

Hey Doc,

I am on Atripla,

I LOVE wine.. LOVE LOVE LOVE IT.. Dont get me wrong im no alcoholic. It takes me about a month to drink a bottle but I used to have one very small glass of wine about 3 days per week. Because Atripla is best taken before bed and I have heard rumors of alcohol making side effects worse I have not been able to enjoy my wine in months since I have been on Atripla. When I drink my glass of wine I normally drink it right before bed as it makes me EXTRA sleepy. I figured I would ask the good doc outright if the empty stomach rule for food also would apply to wine or if any research has shown whether or not a glass of wine near your dose of Atripla would have any impact on either effectiveness or increased side effects?

Thanks

Response from Dr. Henry

Taking a 0-2 glasses of wine in conjuction with Atripla generally is well tolerated (a major concern with food is that fat increases the levels of efavirenz leading to higher rate of side effects). KH



Previous
not taking meds
Next
Intelence and Depression?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement